I had a modified radical mastectomy April 18 this year. STAGE 3 Lobular
because of size(5 cm) and nodes involvment. Started Chemo June 6. Will have total of 8 chemo (3 wks apart) 6 wks radiation, then pill. (I am now 69 in age)
QUESTION: Will the 2nd chemo treatment (with adriamycin & cytoxan) be worse than the 1st, which was pretty awful. I had extreme nausea for 8 days...couldn't eat, drank jello and juice and ate soda crackers. Also extreme hot/cold flashes. Dizzy also. Spent first 3 days in bed all the time. Then could get up but had to quickly lie down.I did feel much better the 9th day, and am now almost back to normal, except weak.
Is each treatment usually the same, or does the dose change? And is there a possibility that I could do better the next treatment?
Thank you for your kind advice! I really appreicate it. Seven
Dear Seven7, Individuals react to chemotherapy in different ways. The plan for chemotherapy would be to get the same dose of drugs. However the next dose does not have to make you so sick, and you may do better with it. Make sure to discuss your side effects with your oncologist, they may need to readjust the anti-nausea regimen that is prescribed for you. In these days preceeding your next treatment try to eat a healthy well balanced diet. Keep well hydrated. The day of chemotherapy it is OK to eat, just eat lightly. After the chemotherapy treatment try to at least concentrate on fluids(don't worry about not eating) for the first few days after chemotherapy. Jello, broth, with other fluids, this may help you not become dehydrated and not so dizzy. Hopefully not getting dehydrated will help you get on your feet sooner after treatment.
The oncologist may need to cut back the chemo drugs. I think the 1st treatment is the worst. It was for me.
I had aggressive chemotherapy in '97 with Adriamycin & Cytoxan. It was very very hard & my heart hurts reading how hard it is for you.
That first treatment was really terrible. It was the worst one. They others were not as bad as that. A lot like you describe. Terrible throwing-up for 5 days. Could only manage Pepsi, ice cream, bananas, & celery, some scrambled eggs. But could not keep much down. Also inside of my mouth was burned so my tongue was extremely sore. My stomach hurt from throwing up. As for nausea
Thank you so much for writing. zit is good to hear from someone with experience. I fear if I complain too much they will cut the chemo meds back and perhaps I need the strong dose to do the job. Since my cancer was Stage 111. What do some of readers you think? I am 69, but I have a LOT to live for and do not want to cut my life short if I can help it. I have a wonderful husband of 52 years, and lots to look forward to. We will try to take another overseas trip when this is all over. Thanks again for writing.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.